Alert archive / Florida / Flash Flood Warnings in 2008

Flash Flood Warning 17, NWS Tallahassee, FL

August 23, 2008Jefferson County, Leon County, Florida; Grady County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 23, 2008, 9:05 PM EDT for Jefferson County, Leon County, Florida; Grady County, Georgia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2008, 9:05 PM EDT (01:05 UTC)
Expired
Aug 23, 2008, 11:00 PM EDT
In force
115 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, FL, Leon County, FL, Grady County, GA

The radar

The Tallahassee radar (KTLH), 22 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1885 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1885 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 240105
FFWTAE
FLC065-073-GAC131-240300-
/O.NEW.KTAE.FF.W.0017.080824T0105Z-080824T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT SAT AUG 23 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF MONTICELLO...
  LEON COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF TALLAHASSEE...
  EXTREME SOUTH CENTRAL GRADY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 1100 PM EDT

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ANOTHER BAND OF VERY HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM 
  FAY DEVELOPING OVER APALACHEE BAY MOVING NORTH-NORTHWEST AT 25 TO  
  30 MPH INTO JEFFERSON AND LEON COUNTIES. SIGNIFICANT WIDESPREAD    
  FLOODING IS ALREADY ONGOING OVER LEON AND JEFFERSON COUNTIES AND 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WITH SOME BANDS OF 2 TO 4 
  INCHES PER HOUR WILL CONTINUE OVER THE FEW HOURS. STORM TOTAL      
  RAINFALL ESTIMATES SINCE FRIDAY MORNING ARE UP TO 15 TO 20 INCHES  
  IN THE WARNING AREA WITH A FEW LOCATIONS RECEIVING UP TO 25 INCHES.

* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
  OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
  GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
  SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
  DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
  UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.
  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
  OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
  TO FLOODING.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO
  SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR
  IN AUTOMOBILES.

* DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
  FATALITIES ARE VEHICLE RELATED.

* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE
  IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
  NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
  THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3054 8369 3051 8373 3047 8373 3032 8381
      3026 8390 3021 8391 3011 8400 3014 8408
      3028 8408 3028 8424 3031 8425 3030 8458
      3033 8468 3045 8454 3046 8445 3049 8440
      3057 8438 3069 8426 3063 8364

$$

17-GOULD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:22 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Aug 23, 3:22 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT SAT AUG 23 2008

...TROPICAL STORM FAY POUNDING BIG BEND WITH HEAVY RAINFALL...

.SHORT TERM...DISCUSSION WILL BE BRIEF. BAND OF VERY HEAVY
RAINFALL CONTINUES OVER THE FLORIDA BIG BEND THIS AFTERNOON. VERY
LITTLE OVERALL MOVEMENT TO THE BAND EVEN AS THE CENTER OF FAY
MEANDERS SLOWLY WEST OVER THE PANHANDLE...CURRENTLY SOMEWHERE IN
CENTRAL WALTON COUNTY. STORM TOTAL RAINFALL ACCUMULATIONS HAVE
EXCEEDED 20 INCHES OVER PORTIONS OF JEFFERSON...MADISON...AND
TAYLOR COUNTIES. GROUND TRUTH REPORTS INDICATE THAT THE RADAR
ESTIMATES ARE PRETTY CLOSE TO REALITY. EXPECT HEAVY RAINFALL TO
CONTINUE OVER THE BIG BEND BEFORE HOPEFULLY BEGINNING TO SHIFT TO
THE WEST OVERNIGHT.

WILL EXTEND FLOOD WATCH THROUGH SUNDAY EVENING AND TROPICAL STORM
WIND WARNINGS THROUGH 12Z SUNDAY.

UNFORTUNATELY THE SLOW MOVEMENT OF FAY WILL CONTINUE TO GENERATE
DEEP MOIST SOUTHERLY FLOW ACROSS THE AREA THROUGH SUNDAY AND INTO
MONDAY. THIS WILL KEEP RAIN CHANCES WELL ABOVE NORMAL AND
TEMPERATURES BELOW NORMAL.

.LONG TERM...THE EXTENDED PERIOD STILL REMAINS UNCERTAIN AND WILL ULTIMATELY
DEPEND ON THE FINAL TRACK OF TROPICAL STORM FAY. THE LATEST OFFICIAL
NHC FORECAST AND THE MODELS INDICATE FAY WILL MOVE TO A POSITION
WEST OF OUR AREA THROUGH THE FIRST HALF OF THE EXTENDED PERIOD AND
MAY STALL AS THE STEERING ENVIRONMENT IS EXPECTED TO BECOME VERY
WEAK.

CURRENTLY...THE MODELS INDICATE PLENTY OF DEEP LAYER MOISTURE ACROSS
MUCH OF THE CWA WITH SOUTHERLY FLOW STREAMING ACROSS THE AREA
WRAPPING INTO FAY FROM THE GULF. THIS WILL KEEP THE RAIN CHANCES UP
THROUGH THE MID WEEK PERIOD...ESPECIALLY ACROSS THE WESTERN HALF
OF THE CWA. WEDNESDAY THROUGH SATURDAY...THE MODELS SHOW REMNANTS OF
FAY LIFTING OUT TOWARD THE NORTHEAST AS THE SUBTROPICAL RIDGE AND
A DRIER AIRMASS BUILDS BACK ACROSS THE AREA.

&&

.AVIATION...TROPICAL STORM FAY CONTINUES TO VERY SLOWLY MOVE WEST
ACROSS THE EASTERN FLORIDA PANHANDLE. RAINBANDS WRAPPING AROUND THIS
SYSTEM WILL EFFECT ALL TERMINALS INTO TONIGHT. THE HEAVIEST RAINFALL
WILL CONTINUE TO OCCUR IN A BAND EFFECTING KABY...KTLH...AND KDHN
AND AT TIME KVLD. PREVAILING MVFR WITH TEMPO IFR CONDITIONS IN HEAVY
RAIN CAN BE EXPECTED AT THESE TERMINALS INTO THE EVENING HOURS WITH
GUSTY WINDS OF 30 TO 40 KNOTS POSSIBLE. LIGHTER RAINS FOR KPFN  ARE
EXPECTED TO CONTINUE CLOSER TO THE CENTER OF FAY. EVEN WITH THE
LIGHTER RAINS...CIGS ARE QUITE LOW WITH PREVAILING LOW MVFR AND
TEMPO IFR CONTINUING. THE HEAVIEST RAINFALL AND LOWEST CIGS/VIS
STILL EXPECTED TO SLOW END AROUND KVLD DURING THE EVENING HOURS.
FURTHER WEST THE FORECAST IS LOWER CONFIDENCE INTO TONIGHT. HEAVIEST
BAND OF RAIN SHOULD START TO SHIFT WESTWARD AND WILL TREND THE
HEAVIER RAIN DOWN FROM EAST TO WEST THROUGH THE NIGHT. EVEN STILL
EXPECT SCT SHOWERS/STORMS TO CONTINUE TO EFFECT THE TERMINALS INTO
SUNDAY.

&&

.MARINE...TROPICAL STORM WARNINGS CONTINUE FOR THE COASTAL WATERS
WITH FREQUENT GUSTS TO 35 KNOTS. NO REAL CHANGES TO PREVIOUS
FORECAST FOR THE COASTAL WATERS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  77  75  85  75  87 / 100 100  80  60  60
PANAMA CITY  76  76  83  78  83 / 100 100  90  70  70
DOTHAN       75  74  82  73  84 / 100 100  80  70  70
ALBANY       78  74  85  73  87 / 100  90  80  60  60
VALDOSTA     77  74  86  74  88 / 100  80  80  60  60
CROSS CITY   78  76  86  77  88 / 100  80  70  60  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     TROPICAL STORM WIND WARNING UNTIL 8 AM EDT /7 AM CDT/ SUNDAY FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...DIXIE...FRANKLIN...GULF...JEFFERSON...TAYLOR...
     WAKULLA.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: APALACHEE BAY OR
     COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL
     OUT TO 20 NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO
     APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE
     RIVER TO KEATON BEACH OUT 20 NM...COASTAL WATERS FROM
     APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE
     RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM
     APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

CAMP/MROCZKA/GODSEY
Hazardous weather outlook, Aug 23, 5:49 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT SAT AUG 23 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-241000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
549 AM EDT SAT AUG 23 2008 /449 AM CDT SAT AUG 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AT 4 AM EDT...TROPICAL STORM FAY WAS LOCATED NORTH OF APALACHICOLA
AND WAS MOVING WEST AROUND 7 MPH. IT IS EXPECTED TO TRACK ALONG OR
NEAR THE FLORIDA PANHANDLE THROUGH TONIGHT. ASSOCIATED RAINBANDS
WILL ROTATE EAST TO WEST AND SPREAD ACROSS THE FORECAST AREA.
PROLONGED HEAVY RAIN AND STRONG AND GUSTY WINDS ARE EXPECTED WITH
RAINFALL TOTALS AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS NORTHERN
ALABAMA AND GEORGIA COUNTIES TO 6 TO 8 INCHES ALONG THE FLORIDA
COAST WHICH WILL GENERATE FLOODING. THERE IS ALSO A THREAT OF
SEVERE STORMS INCLUDING TORNADOES. SEE THE HURRICANE LOCAL
STATEMENTS ISSUED BY THIS OFFICE FOR MORE DETAILS AND A LIST OF
NON-ROUTINE PRODUCTS IN EFFECT. MARINERS SHOULD REMAIN IN PORT.
DANGEROUS RIP CURRENTS REMAINS ACROSS LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL STORM
FAY WILL TRAVERSE EXIT THE FORECAST AREA ON SUNDAY BUT FEEDER BANDS
BEHIND THE CENTER WILL CONTINUE TO IMPACT THE TRI-STATE AREA
WITH FLOODING AND STRONG TO ISOLATED SEVERE STORMS...ESPECIALLY WEST
OF THE APALACHICOLA RIVER. BY MIDWEEK...RAINFALL PATTERNS WILL
RETURN TO A MORE NORMAL SEABREEZE DRIVEN TYPE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE
WEATHER AND REPORT ANY FLOODING AND/OR SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Aug 23, 5:26 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            CAIRO                   30.88N 84.21W
08/23/2008                   GRADY              GA   EMERGENCY MNGR

            *** 1 FATAL, 1 INJ *** A TEENAGER PLAYING NEAR A DRAINAGE
            AREA WAS SWEPT AWAY AND DROWNED. AN ADULT WAS INJURED
            TRYING TO SAVE HIM. STATUS OF THE ADULT IS UNKNOWN AT
            THIS TIME. REPORT RELAYED BY GEORGIA EMERGENCY
            MANAGEMENT.

&&

GODSEY
Local storm report, Aug 23, 6:01 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       TALLAHASSEE             30.44N 84.28W
08/23/2008  M22.00 INCH      LEON               FL   PUBLIC

            22 INCHES STORM TOTAL MEASURE BY PUBLIC

&&

CAMP
Local storm report, Aug 23, 6:02 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     FLASH FLOOD      CHAIRES CROSSROADS      30.42N 84.12W
08/23/2008                   LEON               FL   PUBLIC

            WATER UP TO KNEE DEEP ON ROAD AROUND CHAIRES CROSSROADS.

&&

CAMP
Local storm report, Aug 23, 6:26 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TORNADO          1 W CAPPS               30.41N 83.93W
08/23/2008                   JEFFERSON          FL   PUBLIC

            TORNADO ON THE GROUND SPOTTED IN THE WOODS.

&&

CAMP
Local storm report, Aug 23, 6:29 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
629 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       2 W DOWNTOWN DOTHAN     31.22N 85.43W
08/23/2008  M4.46 INCH       HOUSTON            AL   TRAINED SPOTTER

&&

MROCZKA
Local storm report, Aug 23, 7:27 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT SAT AUG 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TROPICAL STORM   LAKE PARK               30.68N 83.19W
08/22/2008                   LOWNDES            GA   TRAINED SPOTTER

            STRONG WINDS FROM A RAIN BAND ASSOCIATED WITH TROPICAL
            STORM FAY KNOCKED DOWN 2 TREES IN LAKE PARK THAT WERE 6
            INCHES IN DIAMETER.

0800 PM     TROPICAL STORM   VALDOSTA                30.85N 83.28W
08/22/2008                   LOWNDES            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TROPICAL STORM FORCE GUSTS
            KNOCKED DOWN AN ESTIMATED 125-150 TREES ALL ACROSS
            LOWNDES COUNTY. MOST WERE PINES BUT SOME WERE LARGER
            OAKS. THIS LEAD TO MANY POWER OUTAGES.

0903 PM     TROPICAL STORM   QUINCY                  30.58N 84.58W
08/22/2008                   GADSDEN            FL   NEWSPAPER

            *** 1 FATAL *** SINCE AFTERNOON...ABOUT 40 TREES DOWN
            ACROSS COUNTY. ONE TREE FELL ON ELECTRIC WORKER FIXING
            POWER LINE ON PROVIDENCE ROAD.WORKER DIED.SEVERAL TREES
            FELL ON HOMES AND CARS.

0903 PM     TROPICAL STORM   TALLAHASSEE             30.44N 84.28W
08/22/2008                   LEON               FL   NEWSPAPER

            SEVERAL TREES DOWN ON ROADS ON POWERLINES THIS EVENING
            INCLUDING ON SHARER ROAD. ONE HOUSE DESTROYED BY TREE ON
            SHAMROCK ST.HOUSES DAMAGED ON TALPECO ROAD,SHARER ROAD
            AND STONEHENGE TRAIL.

0903 PM     TROPICAL STORM   CRAWFORDVILLE           30.18N 84.37W
08/22/2008                   WAKULLA            FL   NEWSPAPER

            VARIOUS REPORTS ACROSS COUNTY SHOWS MANY ROADS IMPASSIBLE
            INCLUDING OLD BETHEL ROAD BECAUSE OF MUD ACCUMULATION. AT
            LEAST 15 TREES HAVE FALLEN ON POWER LINES THIS
            EVENING.MORE THAN 1000 CUSTOMERS WITHOUT POWER.

1230 PM     HEAVY RAIN       MONTICELLO              30.54N 83.87W
08/23/2008  M16.20 INCH      JEFFERSON          FL   EMERGENCY MNGR

            EM OFFICE REPORTED 16.20 INCHES OF RAIN THROUGH 12 PM EDT
            WITH TROPICAL STORM FAY. HEAVY RAINFALL IS CONTINUING.

0100 PM     FLASH FLOOD      GREENVILLE              30.47N 83.64W
08/23/2008                   MADISON            FL   TRAINED SPOTTER

            MANY ROADS AND LOW LYING AREAS FLOODED. REPORTS OF
            DOWNTOWN POND ABOUT TO OVERFLOW AND COVER PORTIONS OF
            HIGHWAY 90.

0115 PM     HEAVY RAIN       PERRY                   30.11N 83.58W
08/23/2008  M18.00 INCH      TAYLOR             FL   EMERGENCY MNGR

            MEASURED AT THE PERRY/FOLEY TAYLOR COUNTY AIRPORT.

0130 PM     HEAVY RAIN       THOMASVILLE             30.84N 83.98W
08/23/2008  E11.50 INCH      THOMAS             GA   EMERGENCY MNGR

            ESTIMATED RAINFALL SO FAR TODAY 10-11.5 INCHES AROUND
            THOMAS COUNTY.

0230 PM     HEAVY RAIN       TALLAHASSEE             30.44N 84.28W
08/23/2008  M10.50 INCH      LEON               FL   OFFICIAL NWS OBS

            MEASURED ON THE CAMPUS OF FLORIDA STATE UNIVERSITY.

0230 PM     FLASH FLOOD      TALLAHASSEE             30.44N 84.28W
08/23/2008                   LEON               FL   PUBLIC

            SAN LUIS PARK POND OVERFLOWING IT BANKS INTO APARTMENT
            COMPLEX ON RUMBA LANE.

0239 PM     FLASH FLOOD      2 E TALLAHASSEE         30.44N 84.25W
08/23/2008                   LEON               FL   PUBLIC

            FLOODING ON PAR LANE NEAR HILAMAN GOLF COURSE. WATER
            APPROACHING FOUNDATIONS OF HOMES.

0320 PM     FLASH FLOOD      3 N TALLAHASSEE         30.48N 84.28W
08/23/2008                   LEON               FL   PUBLIC

            2 TO 3 FEET DEEP OF WATER AT THE ARBOR HILL APARTMENT
            COMPLEX NEAR RAYMOND DIEHL AND OLSON ROADS. REPORTS OF
            STALLED CARS IN THIS AREA.

0335 PM     FLASH FLOOD      3 E TALLAHASSEE         30.44N 84.23W
08/23/2008                   LEON               FL   PUBLIC

            WEEMS ROAD NEAR TOM BROWN PARK HAS BEEN CLOSED DUE TO A
            POND OVERFLOWING AND FLOODING THE ROAD.

0340 PM     FLASH FLOOD      2 N TALLAHASSEE         30.47N 84.28W
08/23/2008                   LEON               FL   PUBLIC

            WAVERLY POND OVERFLOWING ACROSS LASSWADE DRIVE.

0345 PM     FLOOD            CAIRO                   30.88N 84.21W
08/23/2008                   GRADY              GA   EMERGENCY MNGR

            *** 1 FATAL, 1 INJ *** A TEENAGER PLAYING NEAR A DRAINAGE
            AREA WAS SWEPT AWAY AND DROWNED. AN ADULT WAS INJURED
            TRYING TO SAVE HIM. STATUS OF THE ADULT IS UNKNOWN AT
            THIS TIME. REPORT RELAYED BY GEORGIA EMERGENCY
            MANAGEMENT.

0350 PM     FLASH FLOOD      COLQUITT                31.17N 84.73W
08/23/2008                   MILLER             GA   EMERGENCY MNGR

            WATER OVER SEVERAL ROADS AND STREETS IN THE CITY OF
            COLQUITT AND COUNTYWIDE.

0350 PM     TROPICAL STORM   COLQUITT                31.17N 84.73W
08/23/2008                   MILLER             GA   EMERGENCY MNGR

            APPROXIMATELY 50 REPORTS OF TREES DOWN ACROSS THE CITY OF
            COLQUITT AND THE COUNTY.

0400 PM     FLASH FLOOD      2 E TALLAHASSEE         30.44N 84.25W
08/23/2008                   LEON               FL   PUBLIC

            TIMBERLAKE SUBDIVISION OFF OF APPALAACHEE PARKWAY HAS 3
            TO 4 FEET DEEP OF WATER SURROUNDING THE COMPLEX.

0450 PM     TORNADO          E ADEL                  31.14N 83.43W
08/23/2008                   COOK               GA   EMERGENCY MNGR

            REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR ADEL. REPORT
            RELAYED BY TIFT COUNTY EMERGENCY MANAGEMENT.

0500 PM     HEAVY RAIN       TALLAHASSEE             30.44N 84.28W
08/23/2008  M22.00 INCH      LEON               FL   PUBLIC

            22 INCHES STORM TOTAL MEASURE BY PUBLIC

0510 PM     HEAVY RAIN       2 N BOSTON              30.82N 83.79W
08/23/2008  M10.25 INCH      THOMAS             GA   TRAINED SPOTTER

0539 PM     FLASH FLOOD      CHAIRES CROSSROADS      30.42N 84.12W
08/23/2008                   LEON               FL   PUBLIC

            WATER UP TO KNEE DEEP ON ROAD AROUND CHAIRES CROSSROADS.

0612 PM     TORNADO          1 W CAPPS               30.41N 83.93W
08/23/2008                   JEFFERSON          FL   PUBLIC

            TORNADO ON THE GROUND SPOTTED IN THE WOODS.

0625 PM     HEAVY RAIN       2 W DOWNTOWN DOTHAN     31.22N 85.43W
08/23/2008  M4.46 INCH       HOUSTON            AL   TRAINED SPOTTER

&&
THIS IS A PRELIMINARY SUMMARY LOCAL STORM REPORT BASED ON REPORTS
RECEIVED THROUGH 700 PM EDT SATURDAY AUGUST 23. A COMPREHENSIVE
SUMMARY...WITH ADDITIONAL REPORTS WILL BE PROVIDED ON SUNDAY.

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 10:30 PM EDTFlash Flood WarningTAEWakulla6 hr
Aug 24, 12:31 AM EDTSmall Craft AdvisoryTAE11 hr
Aug 24, 10:16 AM EDTAreal Flood AdvisoryTAELeon59 min
Aug 24, 1:47 PM EDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty5 days
Aug 23, 8:19 PM EDTFlash Flood WarningTAEGrady, Thomas116 min
Aug 23, 11:31 PM EDTRiver Flood WarningTAELee60 hr
Aug 24, 7:56 AM EDTRiver Flood WarningTAELowndes4 days
Aug 24, 11:25 AM EDTRiver Flood WarningTAEDecatur41 hr
Aug 24, 12:14 PM EDTTornado WarningTAEClay, Randolph46 min
Aug 24, 12:32 PM EDTTornado WarningTAEEarly28 min

Nearby

Flash Flood Warnings in Florida, 2008Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.